Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 408, NWS Austin/San Antonio, TX

July 25, 2007Dimmit County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 25, 2007, 3:15 PM CDT for Dimmit County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2007, 3:15 PM CDT (20:15 UTC)
Expired
Jul 25, 2007, 6:15 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Dimmit County, TX

The radar

The Laughlin AFB radar (KDFX), 107 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
360 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 252015
FFWEWX
TXC127-252315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
315 PM CDT WED JUL 25 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DIMMIT COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...CARRIZO SPRINGS...BIG WELLS...

* UNTIL 615 PM CDT

* AT 310 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATES SHOWERS
  AND THUNDERSTORMS WITH HEAVY RAINS OVER THE WESTERN PORTIONS OF    
  DIMMIT COUNTY DEVELOPING NORTHWARD AROUND 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ASHERTON

  RAINFALL RATES NEAR ONE INCH PER HOUR WERE ESTIMATED FROM RADAR 
  IN THE HEAVIER SHOWERS AND STORMS.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2815 10008 2825 9965 2862 9956 2863 10010

$$
2 follow-up statements
000 
WGUS74 KEWX 252056
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
356 PM CDT WED JUL 25 2007

TXC127-252315-
DIMMIT TX-
356 PM CDT WED JUL 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
DIMMIT COUNTY...

AT 355 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED CONTINUED 
SHOWERS AND ISOLATED THUNDERSTORMS ACROSS DIMMIT COUNTY. RAINFALL 
RATES OF UP TO AN INCH AND A HALF PER HOUR IN THE HEAVIER SHOWERS 
AND STORMS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARRIZO
SPRINGS...BIG WELLS AND ASHERTON

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2815 10008 2825 9965 2862 9956 2863 10010

$$
000 
WGUS74 KEWX 252254
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
553 PM CDT WED JUL 25 2007

TXC127-252303-
DIMMIT TX-
553 PM CDT WED JUL 25 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DIMMIT COUNTY...

RAINFALL HAS ENDED ACROSS DIMMIT COUNTY AND THE THREAT OF FLASH FLOODING
HAS ENDED. THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 2815 10008 2825 9965 2862 9956 2863 10010

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 12:42 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 25, 12:42 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1242 PM CDT WED JUL 25 2007

.AVIATION...I-35 CORRIDOR TERMINALS MVFR CIGS WITH OCNL IFR CIGS IN
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS BECOMING AFTER 02Z
VFR AND AFTER 08Z MVFR CIGS REDEVELOPING WITH SCATTERED SHOWERS AND
THUNDERSTORMS LCLY LOWERING CIGS AND VSBYS. KDRT TERMINAL VFR CONDITIONS
WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS AFTER 21Z LCLY
LOWERING CIGS AND VSBYS. AFTER 04Z MVFR CIGS DEVELOPING WITH
SCATTERED SHOWERS. ALL TERMINALS VARIABLE WINDS 20 TO 30 KTS IN
HEAVIER SHOWERS AND THUNDERSTORMS.

&&

.PREV DISCUSSION... /ISSUED 1041 AM CDT WED JUL 25 2007/

..WET AND DANGEROUS WEATHER PATTERN CONTINUES...

DISCUSSION...
UPPER LEVEL LOW SOUTHWEST OF SAN ANTONIO CONTINUES TO GENERATE NUMEROUS
SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN HALF OF THE CWA. AS THE
LOW SLOWLY MOVES INTO MEXICO...ACTIVITY WILL SHIFT WESTWARD WITH
THE SYSTEM. DUE TO THE TROPICAL NATURE OF THE AIRMASS ALOFT...FLASH
FLOODING IS A MAJOR CONCERN TODAY SINCE LOCALLY HEAVY RAINFALL CAN
BE EXPECTED WITH ANY OF THE STORMS.

HAVE INCREASED THE QPF (RAINFALL AMOUNT) GRIDS FOR THIS AFTERNOON
AS RECENT TRENDS HAVE INDICATED THAT 1 TO 2 INCHES OVER THE SPAN
OF SIX HOURS IS A VERY CONSERVATIVE ESTIMATE. OTHERWISE...PREVIOUS
FORECAST IS ON TRACK AND ONLY MINOR COSMETIC CHANGES WERE MADE.

PREV DISCUSSION... /ISSUED 629 AM CDT WED JUL 25 2007/

AVIATION...
A WEAK UPPER LOW SOUTHWEST OF KSAT AND A MOIST TROPICAL AIRMASS WILL
KEEP SCT-NMRS SHRA/TSRA ACROSS THE AREA FOR THE NEXT 24 HOURS.
MVFR CONDITIONS WILL PREVAIL WITH AREAS OF IFR CIGS AND VSBYS
BEFORE 14Z. VFR CONDITIONS POSSIBLE BETWEEN SHRA/TSRA...HOWEVER
LOCAL IFR-LIFR CONDITIONS AND WIND GUSTS TO 30 KNOTS POSSIBLE WITH
THE CONVECTIVE STORMS.

PREV DISCUSSION... /ISSUED 401 AM CDT WED JUL 25 2007/

DISCUSSION...
THE 500MB LOW WILL CONTINUE TO WREAK HAVOC ON SOUTH CENTRAL TEXAS.
THE 00Z ANALYSIS SHOWS THE LOW CENTERED OVER THE SOUTHERN PART OF
OUR CWA. FORECAST MODELS TAKE THE LOW SOUTHWESTWARD SLOWLY INTO
MEXICO. THIS WILL ALLOW SHOWERS AND THUNDERSTORMS TO FORM AND
ABUNDANT MOISTURE IN THE BOUNDARY LAYER FROM SOUTHEASTERLY FLOW
WILL MEAN LOCALLY HEAVY RAIN IS POSSIBLE. THUS...WILL CONTINUE
FLASH FLOOD WATCH FOR TODAY. BEST CHANCE FOR RAIN AND FLOODING
TODAY LOOKS TO BE IN THE WESTERN COUNTIES SINCE THEY WERE SOMEWHAT
SPARED CONVECTION TUESDAY NIGHT AND SHOULD BE MOST UNSTABLE.

THURSDAY THE RAIN THREAT SPREADS BACK TO THE EAST AND CONTINUES
INTO SATURDAY. BY SUNDAY MODELS SHOW LOW MOVING FAR ENOUGH
SOUTHWEST TO GIVE US A BREAK. FOR THE BEGINNING OF NEXT WEEK WE
WILL HAVE ONLY SLIGHT CHANCE POPS. TEMPERATURES WILL TRY TO CLIMB
TO NEAR NORMAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              91  72  90  72  90 /  40  30  60  50  60
AUSTIN BERGSTROM INTL AIRPORT  90  71  90  72  89 /  40  30  60  50  60
DEL RIO INTL AIRPORT           90  72  89  72  90 /  70  50  40  60  60
SAN ANTONIO INTL AIRPORT       88  71  89  71  88 /  70  50  60  50  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

25/02
Hazardous weather outlook, Jul 25, 5:17 AM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
517 AM CDT WED JUL 25 2007

TXZ171>173-183>194-202>209-217>225-228-261030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
517 AM CDT WED JUL 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS IS IN EFFECT THROUGH THIS AFTERNOON.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
THE AREA TODAY AND TONIGHT. SOME OF THE RAINFALL WILL BE LOCALLY
HEAVY...RESULTING IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY AS
ANOTHER UPPER LEVEL TROUGH DEVELOPS ACROSS TEXAS. SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED AT ALMOST ANY TIME DURING THE DAY
OR NIGHT. MANY OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
THAT WILL LEAD TO FLASH FLOODING DUE TO SATURATED SOILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 25, 2:44 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
244 PM CDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 PM     HEAVY RAIN       CEDAR CREEK             30.08N 97.50W
07/25/2007  M3.20 INCH       BASTROP            TX   CO-OP OBSERVER

            FROM NOON TO 2 PM.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:05 PM CDTFlash Flood WarningEWXGillespie3 hr
Jul 24, 7:39 PM CDTFlash Flood WarningEWXDimmit3 hr
Jul 25, 5:23 AM CDTFlash Flood WarningEWXUvalde3 hr
Jul 25, 7:47 AM CDTFlash Flood WarningEWXBexar3 hr
Jul 25, 9:10 AM CDTFlash Flood WarningEWXAtascosa3 hr
Jul 25, 10:33 AM CDTFlash Flood WarningEWXBexar, Wilson3 hr
Jul 25, 11:32 AM CDTFlash Flood WarningEWXGuadalupe3 hr
Jul 25, 11:49 AM CDTFlash Flood WarningEWXAtascosa3 hr
Jul 25, 12:22 PM CDTFlash Flood WarningEWXFrio3 hr
Jul 25, 1:00 PM CDTFlash Flood WarningEWXBastrop, Caldwell, Gonzales, Hays3 hr
Jul 25, 1:28 PM CDTFlash Flood WarningEWXWilson3 hr
Jul 25, 1:57 PM CDTFlash Flood WarningEWXKarnes3 hr
Jul 25, 2:29 PM CDTFlash Flood WarningEWXGuadalupe, Wilson3 hr
Jul 25, 3:13 PM CDTRiver Flood WarningEWXCaldwell, Gonzales29 hr
Jul 25, 3:14 PM CDTFlash Flood WarningEWXFayette3 hr
Jul 25, 3:35 PM CDTFlash Flood WarningEWXBexar3 hr
Jul 25, 3:43 PM CDTFlash Flood WarningEWXUvalde3 hr
Jul 25, 4:10 PM CDTFlash Flood WarningEWXLee3 hr
Jul 25, 4:17 PM CDTFlash Flood WarningEWXWilson3 hr
Jul 25, 4:23 PM CDTFlash Flood WarningEWXGonzales3 hr
Jul 25, 4:28 PM CDTFlash Flood WarningEWXBastrop3 hr
Jul 25, 4:40 PM CDTFlash Flood WarningEWXKinney3 hr
Jul 25, 5:13 PM CDTFlash Flood WarningEWXEdwards3 hr
Jul 25, 5:33 PM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Jul 25, 5:39 PM CDTFlash Flood WarningEWXDeWitt3 hr
Jul 25, 6:08 PM CDTFlash Flood WarningEWXFayette2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.